Topiramate Side effects

Hi everyone what is the most common side effects and how long do they last ? X

Hi shelly,
It depends on how high of a dose you will be going up to. For me they where as follows: dry mouth, zombie like feeling, soda and beer will taste awful yuck! For the most part, i have adjusted. The dry mouth and zombie feelings have subsided. Unfortunately, I havent seen any results yet, except it has wiped out my ear fullness.
I have only been at 100 mg for 2 weeks though so its not enough time to tell. I will let you know as I progress. Are you med sensitive?

Wishing you the best!
Lisa
:mrgreen:

Hi Lisa thanks so much for your reply you have done really well to have reached 100 I’m 2 wks , I am med sensitive because I’m on loads for my heart, I’m also on 30 mgs of nort and 12.5 of top I will increase to 25 next week, then 50 in 2 wks pls keep me informed of how you go on thanks

Shelly x

Hey Shelly! Oh no lol it took me a month to get to 100 mg …I am so med sensitive! the topamax made my mav go haywire everytime I increased my dosage. I started at 25 mg at night and went up from there. Any questions you have just let me know! :slight_smile:

Lisa

Hi Shelly,

I am very med sensitive and it is taking me a looong time to get used to SE’s with Topamax. One of the side effects is shortness of breath, which is not a good one, and I had to come down from 50 mg to 25. It stopped that side effect but I still am dealing with a sound sensitivity that is just awful! I hear it goes away after you stop upping your dosage, so since i am going to stay at 25 mg for a bit till my body settles down I am hoping it will go away.

For me one of the worst SE’s of Topa is feeling stupid. It’s not so bad right now but I am on a very low dose, hoping it goes away too.

Hang in there; if this is your med, it works like gangbusters! Some real success stories here for Topamax users!

Kathleen

Thankyou for your replys I’m feeling really sick and not sleeping is this a side effect that anyone has suffered x

Side effects for me:

  • Memory issues: Forgetting words, slower to get sentences out… Mostly in the earlier stages. Nothing too major.
  • Tingling in feet: Mostly in early stages for first few months… Now get it occassionally. Not uncomfortable. I find it quite reassuring in a weird way, that I know the drug is in me, actively doing stuff.
  • Zombieness: Early stages when taking in morning.

In reference to your other post… it’s difficult to say when results seen, perhaps after 8 weeks. Don’t expect miracles though- this should be a steady progressive climb, though remember MAV has its ups and downs as it can easily be affected by so many other things.

I get the impression that you are really worrying about this drug and hear your desperation that it work for you… That’s understandable but I really think the best thing you can do is to take the drug, and try to relax as much as you can, and let the drug get to work and get on with doing its job for you. Try to keep your anxiety over it as low as possible.

Good luck

MMx

For me the short-term side effects were extreme-dizziness and brain-fog, but those went away as I got used to the medication. I had those problems for around a week each time I changed dosages of the mediacation.

The only long-term side-effect I have is that carbonated beverages taste terrible. If it is having cognative effects on me (aka making me dumb) then it is not doing it enough for me to realize it. :slight_smile:

Thankyou everyone x

I have gotten up to 75mg within 3 weeks and have almost none of the listed side effects. I have only noticed that carbonated beverages taste funny.

Ichbindarren

Noticed any benefits yet? Even slight benefits? NO?

— Begin quote from "nabeel"

Ichbindarren

Noticed any benefits yet? Even slight benefits? NO?

— End quote

Ive only been on it 3 weeks now, so no benefits yet.

@TexOkiew Have you noticed any side effects with topiramate? I’m extremely anxious about starting meds and have to push myself pretty hard to go through with it. A doctor recently prescribed parkinson’s meds for my shakes but the side effects and possible long term problems associated with it are too much for me. I have seen topirimate mentioned a good amount on the ET forum I’ve joined.

Mara, I am only having one side effect and I didn’t know it was a side effect until my Migraine Specialist told me I was.

I have trouble remembering words. I can see the thing in my mind, I can even describe it to you, but I cannot think of the word.

Other than that, I haven’t had any. Considering the list below from the Mayo Clinic it’s no big deal.

  1. Blurred vision
  2. burning, prickling, or tingling sensations
  3. clumsiness or unsteadiness
  4. confusion
  5. continuous, uncontrolled back-and-forth or rolling eye movements
  6. dizziness
  7. double vision
  8. drowsiness
  9. eye redness or pain
  10. generalized slowing of mental and physical activity
  11. increased eye pressure
  12. memory problems
  13. menstrual changes or pain
  14. nervousness
  15. speech or language problems
  16. trouble in concentrating or paying attention
  17. unusual tiredness or weakness